I was prescribed citalopram 40 yesterday by my doctor I feel bad and dont think these meds are for me. My wife wants me to stop immediately. Just had ONE dose. Is it safe to stop now? I feel very odd and I have read stuff online that makes me think I should step back and look again at the situation before doing a period of treatment. I am 69 years old. Will the single dose I took harm me?
I cant imagine that one pill would be a problem but i see it has a long half life and i am scared that i will cause damage to my system by taking one pill and stopping. I am travelling today so it would be helpful to have a prompt answer - my pharmacist suggested taking half apill for a few days but i dont tthink i want this in my system at all.
It is 4 am my time and my heart is pounding and i am frightened. I do not know how long my question should be but I have said what I wanted to say. I hope someone can advise me on this. I dont want med problems but i assume after one dose of any drug you can stop? I cant imagine that one pill would be a problem but i see it has a long half life and i am scared that i will cause damage to my system by taking one pill and stopping. I am travelling today so it would be helpful to have a prompt answer - my pharmacist suggested taking half apill for a few days but i dont tthink i want this in my system at all.
Taking one dose of most drugs and stopping wont hurt you. If it makes you feel abnormal then it may not be for you. I wouldn't take anymore until you speak with your doctor. You may have had a reaction to the medication. And bottom line is if you don't like it. Tell the dr you want something different. Your paying them so make them work for you. But I don't think you'll hurt anything if you stop taking it after one dose.
Hi, you will be fine to just not take another tablet. Citalopram half life is 35 hours, so it will take a little time to eliminate from your system. So you may feel a bit funny for a couple of days. I wonder what your symptoms were after taking the first dose? Cialopram, as with all SSRI's, take about 4 weeks to work to full effect and you will notice a change in how you feel (physically & mentally) when starting this new medication. There are lots of potential side effects to every medication and you shouldn't let this worry you too much unless you actually start to experience any of them. Your doctor will only prescribe medications he thinks are suitable for you... are you going to consider another approach to treat your condition?
26 Sep 2015
I think this was the problem. Starting at too high a dose. Some may get away with this, but some are very sensitive. I would try antidep again, but start out at a lower dose, and move up more slowly.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.